Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 8, 2016Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 8, 2016, 5:49 PM CDT for Latimer County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 5:49 PM CDT (22:49 UTC)
Expired
Aug 8, 2016, 6:15 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS84 KTSA 082249
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON AUG 8 2016
 
OKZ075-082315-
LATIMER OK-
549 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER COUNTY UNTIL 615
PM CDT...

AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
YANUSH...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURTON...                      YANUSH...
DAMON...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3468 9543 3471 9548 3498 9533 3483 9506
      3468 9523
TIME...MOT...LOC 2249Z 213DEG 15KT 3472 9535 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:57 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 8, 2:57 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
257 PM CDT MON AUG 8 2016

.DISCUSSION...
Scattered thunderstorms have begun to develop primarily across
portions of southeast Oklahoma early this afternoon within the
main instability axis. Near severe wind gusts have already been
measured just outside the forecast area this afternoon with the
stronger storms, and this should continue to be the main threat. This
activity will persist into early evening with a decrease in areal
coverage and intensity with the loss of daytime heating.
Additional thunderstorms may also affect portions of far northeast
Oklahoma and northwest Arkansas late tonight in association with a
slow moving disturbance currently across Kansas. These may persist
into the daylight hours Tuesday morning as well.

The upper level ridge will strengthen across the region through
the day tomorrow as a high amplitude trough moves more fully into
the western United States. This will lead to increasing
temperatures through the remainder of the week, with widespread
highs approaching triple digits across most of eastern Oklahoma
and west central Arkansas during the Wednesday/Thursday time
frame. Heat Advisories will likely be needed for some areas. Will
hold off on issuing an advisory for tomorrow, with currently
forecast heat indices very near the advisory threshold, but would
not be surprised if one became necessary on a future shift.

After tonight, the bulk of the showers and thunderstorms will
continue to shift into eastern sections of the forecast area,
nearest the moisture axis/precipitable water maximum in the
Mississippi Valley region.

A pattern shift will occur by the weekend as the western trough
moves into the center portion of the country, bringing a
seasonally strong cold front through Oklahoma and Arkansas. The
best chances for widespread thunderstorms will occur with the
front, likely early in the weekend. Some potential for severe
weather will exist, as well. Below normal temperatures will
follow the front, with much of the area seeing highs in the 80s
both Saturday and Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  96  78  98 /  30  20  10  10
FSM   76  97  77  98 /  30  30  20  40
MLC   76  98  77  98 /  30  20  10  20
BVO   73  94  74  97 /  30  20  10  10
FYV   72  92  73  93 /  30  40  20  40
BYV   71  91  73  93 /  40  40  20  40
MKO   75  96  75  97 /  30  30  10  30
MIO   74  93  74  95 /  40  30  20  30
F10   76  97  77  98 /  30  20  10  10
HHW   75  99  77 100 /  20  20  10  20

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060>062-
     064>067-070-071-073>076.

AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Aug 8, 5:12 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT MON AUG 8 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT MON AUG 8 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS
EVENING...MAINLY ACROSS SOUTHEAST OKLAHOMA. NO ORGANIZED SEVERE
WEATHER IS EXPECTED...BUT GUSTY WINDS TO AROUND 50 MILES AN HOUR
AND TORRENTIAL RAINFALL WILL ACCOMPANY THE STRONGEST STORMS.

THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT LATER TONIGHT WILL BE
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT THE
THREAT FOR SEVERE WEATHER WILL REMAIN LOW.

HEAT INDEX VALUES OF 100 TO 105 WILL REMAIN POSSIBLE UNTIL AROUND
SUNSET...ESPECIALLY ACROSS PARTS OF SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL PERSIST OVER THE REGION THIS
WEEK. THE PROXIMITY OF A FRONTAL BOUNDARY WILL SUPPORT
THUNDERSTORM CHANCES EARLY THIS WEEK. THUNDERSTORMS ARE POSSIBLE
OVER THE TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS DURING THE MID TO LATE WEEK. THESE STORMS WILL BE
MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
APPROACHING THE AREA FRIDAY AND SATURDAY WILL SUPPORT CONTINUED
THUNDERSTORM CHANCES INTO NEXT WEEKEND. SEVERE WEATHER POTENTIAL
WILL BE LOW WITH ALL OF THE THUNDERSTORM ACTIVITY THIS WEEK BUT
STRONG GUSTY WINDS COULD OCCUR WITH THE STRONGEST STORMS.

HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL OVER MUCH OF THE
REGION BY MID WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED OVER THE SOUTHERN PLAINS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 8, 3:40 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT MON AUG 8 2016

OKZ053-082115-
CHOCTAW OK-
340 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHOCTAW COUNTY UNTIL
415 PM CDT...

AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BOSWELL...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOSWELL...                        SOPER...
KENT...                           UNGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3402 9594 3413 9594 3416 9593 3416 9561
      3415 9560 3395 9569
TIME...MOT...LOC 2040Z 205DEG 8KT 3407 9584
Special weather statement, Aug 8, 4:39 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON AUG 8 2016

OKZ073-082215-
PITTSBURG OK-
439 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL
515 PM CDT...

AT 438 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCALESTER...
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER...                      KREBS...
CROWDER...                        ALDERSON...
BLOCKER...                        BACHE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3487 9590 3516 9576 3504 9549 3503 9548
      3503 9551 3500 9551 3478 9571
TIME...MOT...LOC 2138Z 210DEG 16KT 3490 9577
Special weather statement, Aug 8, 4:39 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON AUG 8 2016

OKZ049-053-082215-
PUSHMATAHA OK-CHOCTAW OK-
439 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND SOUTH
CENTRAL PUSHMATAHA COUNTIES UNTIL 515 PM CDT...

AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MESSER...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUGO...                           RATTAN...
HUGO LAKE STATE PARK...           MESSER...
OLETA...                          SPEER...
CORINNE...                        APPLE...
DELA...                           FINLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3397 9545 3407 9564 3436 9550 3422 9522
TIME...MOT...LOC 2139Z 210DEG 16KT 3409 9550
Special weather statement, Aug 8, 4:57 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT MON AUG 8 2016

OKZ070-071-082230-
MUSKOGEE OK-MCINTOSH OK-
457 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND SOUTH
CENTRAL MUSKOGEE COUNTIES UNTIL 530 PM CDT...

AT 457 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CHECOTAH...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CHECOTAH...                       OKTAHA...
RENTIESVILLE...                   LAKE EUFAULA STATE PARK...
ONAPA...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 261 AND
275.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3542 9562 3560 9545 3539 9524 3532 9538
      3532 9541 3530 9543 3529 9547 3530 9550
TIME...MOT...LOC 2157Z 230DEG 6KT 3541 9549
Special weather statement, Aug 8, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON AUG 8 2016

OKZ075-082315-
LATIMER OK-
549 PM CDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER COUNTY UNTIL 615
PM CDT...

AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
YANUSH...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURTON...                      YANUSH...
DAMON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3468 9543 3471 9548 3498 9533 3483 9506
      3468 9523
TIME...MOT...LOC 2249Z 213DEG 15KT 3472 9535

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:40 PM CDTSpecial Weather StatementTSAChoctaw35 min
Aug 8, 4:39 PM CDTSpecial Weather StatementTSAPittsburg36 min
Aug 8, 4:57 PM CDTSpecial Weather StatementTSAMuskogee33 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.